Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 298, NWS Tulsa, OK

December 19, 20124 counties in Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Dec 19, 2012, 9:42 PM CST for 4 counties in Arkansas. It was in force for 63 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 19, 2012, 9:42 PM CST (03:42 UTC)
Expired
Dec 19, 2012, 10:45 PM CST
In force
63 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Crawford County, AR, Franklin County, AR, Madison County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 59 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 19, 9:48 PM CSTTSTM WND DMG7 Ne Lavaca, ARSEVERAL HOMES AND FIRE STATION DAMAGED IN THE COMMUNITY OF RIVERDALE. NWS TULSA WILL SEND A SURVEY TEAM TO THE AREA TOMORROW TO DETERMINE IF THE DAMAGE WAS FROM A TORNADO.
Dec 19, 9:48 PM CSTTORNADO7 Ne Lavaca, ARMOBILE HOME WAS DAMAGED FROM A TORNADO.
Dec 19, 9:56 PM CSTHAIL 0.881 S Mulberry, ARDIME TO NICKEL HAIL JUST SOUTH OF MULBERRY.
Dec 19, 10:12 PM CSTTSTM WND GST 564 S Ozark, AR
Dec 19, 10:19 PM CSTHAIL 14 S Etna, ARSOUTH OF OAK BEND/ETNA AREA ALONG FRANKLIN AND LOGAN COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 19, 7:36 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 442 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
442 m²/s²
0-3 km storm-relative helicity
455 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WUUS54 KTSA 200342
SVRTSA
ARC033-047-087-131-200445-
/O.NEW.KTSA.SV.W.0298.121220T0342Z-121220T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
942 PM CST WED DEC 19 2012

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS
  SOUTHERN MADISON COUNTY IN NORTHWEST ARKANSAS
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
  NORTHEASTERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 1045 PM CST

* AT 941 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM CHESTER TO LAVACA...MOVING EAST AT 45 MPH.

  STORM HAZARDS INCLUDE...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MOUNTAINBURG...DYER...LAKE FORT SMITH...MULBERRY...FERN...OZARK...
  CASS...WIEDERKEHR VILLAGE...ALTUS...DENNING AND PETTIGREW.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 11 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. PEOPLE OUTDOORS
SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND
DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3576 9352 3576 9369 3538 9370 3536 9372
      3536 9375 3540 9380 3531 9382 3533 9424
      3573 9429 3577 9403 3576 9397 3578 9396
      3584 9352
TIME...MOT...LOC 0343Z 268DEG 38KT 3567 9418 3535 9416

$$
2 follow-up statements
039 
WWUS54 KTSA 200403
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1003 PM CST WED DEC 19 2012

ARC131-200413-
/O.CAN.KTSA.SV.W.0298.000000T0000Z-121220T0445Z/
SEBASTIAN AR-
1003 PM CST WED DEC 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEBASTIAN COUNTY
IS CANCELLED...

LAT...LON 3576 9369 3538 9370 3536 9372 3536 9375
      3540 9380 3531 9382 3532 9408 3576 9407
      3576 9397 3578 9396 3584 9352 3576 9352
TIME...MOT...LOC 0403Z 268DEG 38KT 3576 9389 3532 9391

$$

ARC033-047-087-200445-
/O.CON.KTSA.SV.W.0298.000000T0000Z-121220T0445Z/
CRAWFORD AR-FRANKLIN AR-MADISON AR-
1003 PM CST WED DEC 19 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR SOUTHERN MADISON...FRANKLIN AND NORTHEASTERN CRAWFORD COUNTIES...

AT 959 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BIDVILLE TO PETER PENDER...MOVING EAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MEG...
ETNA...TURNERS BEND...PARADISE...WATALULA...CASS...BARNES...OZARK...
REDDING...WIEDERKEHR VILLAGE...ALTUS...DENNING...MOUNTAIN TOP...
ALIX...TAFT AND PETTIGREW.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 22 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. PEOPLE OUTDOORS
SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND
DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3576 9369 3538 9370 3536 9372 3536 9375
      3540 9380 3531 9382 3532 9408 3576 9407
      3576 9397 3578 9396 3584 9352 3576 9352
TIME...MOT...LOC 0403Z 268DEG 38KT 3576 9389 3532 9391

$$
610 
WWUS54 KTSA 200418
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1018 PM CST WED DEC 19 2012

ARC033-200428-
/O.CAN.KTSA.SV.W.0298.000000T0000Z-121220T0445Z/
CRAWFORD AR-
1018 PM CST WED DEC 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD COUNTY
IS CANCELLED...

LAT...LON 3576 9352 3576 9369 3538 9370 3536 9372
      3536 9375 3540 9380 3531 9382 3532 9396
      3557 9390 3574 9392 3576 9389 3576 9392
      3578 9392 3584 9352
TIME...MOT...LOC 0418Z 268DEG 38KT 3580 9368 3532 9372

$$

ARC047-087-200445-
/O.CON.KTSA.SV.W.0298.000000T0000Z-121220T0445Z/
FRANKLIN AR-MADISON AR-
1018 PM CST WED DEC 19 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR SOUTHEASTERN MADISON AND EASTERN FRANKLIN COUNTIES...

AT 1013 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF PETTIGREW TO ETNA...MOVING EAST AT 45
MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...PETTIGREW.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 32 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. PEOPLE OUTDOORS
SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND
DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3576 9352 3576 9369 3538 9370 3536 9372
      3536 9375 3540 9380 3531 9382 3532 9396
      3557 9390 3574 9392 3576 9389 3576 9392
      3578 9392 3584 9352
TIME...MOT...LOC 0418Z 268DEG 38KT 3580 9368 3532 9372

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 19, 5:11 PM CST, 4 hours 31 minutes earlier.

Area forecast discussion, Dec 19, 5:11 PM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
511 PM CST WED DEC 19 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... MVFR CEILINGS WILL AFFECT ALL TAF SITES
OVERNIGHT. STRONG SOUTH WINDS THIS EVENING WILL SHIFT TO STRONG AND
GUSTY WEST AND NORTHWESTERLY WINDS AS A COLD FRONT MOVES ACROSS
THE AREA. ARKANSAS SITES MAY EXPERIENCE AN ISOLATED THUNDERSTORM
OR TWO LATER TONIGHT. LIGHT SNOW OR WINTRY MIX WILL BE POSSIBLE AT
SITES NORTH OF I 40 EARLY THURSDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 426 PM CST WED DEC 19 2012/

DISCUSSION...
A SHORTWAVE CURRENTLY MOVING ACROSS NORTHERN NEW MEXICO HAD
PUSHED A COLD FRONT INTO THE OKLAHOMA AND TEXAS PANHANDLES WITH AN
ASSOCIATED DRYLINE OVER FAR WESTERN OKLAHOMA. THIS COLD FRONT AND
DRYLINE WILL CONTINUE TO PUSH EASTWARD INTO EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THIS EVENING AND OVERNIGHT.

AHEAD OF THE APPROACHING FRONT...SOUTHERLY WINDS GUSTING 15 TO 30
MPH AND WARM TEMPS HAVE CREATED LIMITED FIRE WEATHER DANGERS
ACROSS PORTIONS OF THE REGION. THESE WINDS HAVE ALSO TRANSPORTED
HIGHER DEWPOINTS ACROSS THE REGION WITH MOST LOCATIONS REPORTING
IN THE UPPER 50S TO AROUND 60 DEGREES. CHANCES FOR SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE
DRYLINE THIS EVENING. DEEP LAYER SHEER OF 60+KT...STEEP MID LEVEL
LAPSE RATES AND WARM DEWPOINTS INTERACTING WITH THE COLD FRONT AS
IT OVERTAKES THE DRYLINE THIS EVENING WILL ALLOW FOR A LIMITED
CHANCE OF STRONG TO POSSIBLE SEVERE THUNDERSTORMS. THE GREATEST
CHANCES OF THUNDERSTORMS LOOKS TO BE ACROSS FAR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS. DAMAGING WINDS LOOK TO BE THE MAIN HAZARD
THREAT WITHIN ANY SEVERE STORM THAT MAY DEVELOP...THOUGH AN
ISOLATED TORNADO AND LARGE HAIL COULD ALSO BE CAPABLE THROUGH THE
LATE EVENING HOURS.

BEHIND THE COLD FRONT...STRONG NORTHWESTERLY WINDS OF 20 TO 30
MPH...GUSTING OVER 40 MPH ARE EXPECTED ACROSS MOST OF EASTERN
OKLAHOMA WITH GUSTS OVER 35 MPH FOR NORTHWEST ARKANSAS. THESE
WINDS WILL CONTINUE OVERNIGHT AND INTO THE EARLY MORNING HOURS
THURSDAY. LIGHT SNOW TO SNOW FLURRIES MAY ALSO BE POSSIBLE LATE
TONIGHT AND EARLY THURSDAY AS THE BACKSIDE OF THE SHORTWAVE PUSHES
NORTHEAST THROUGH THE PLAINS. THE GREATEST CHANCE OF LIGHT SNOW
LOOKS TO BE ALONG/NEAR THE KANSAS AND MISSOURI BORDERS...WHERE A
LIGHT DUSTING OR SO COULD BE POSSIBLE. FURTHER SOUTH TO A LINE
FROM PAWNEE COUNTY TO MADISON COUNTY COULD SEE SNOW FLURRIES TO
LIGHT SNOW...WITH NO ACCUMULATIONS EXPECTED.

A COLD AND DRIER AIRMASS FILTERS THROUGH THE REGION THURSDAY WITH
NORTHWESTERLY WIND GUSTS 25 TO AROUND 35 MPH CONTINUING ACROSS
THE REGION. THESE CONDITIONS WILL LOWER AFTERNOON MIN RH VALUES
BELOW 30 PERCENT ACROSS MOST OF EASTERN OKLAHOMA...WITH 40+
PERCENT RH VALUES OVER NORTHWEST ARKANSAS. THIS WILL ALLOW FOR
ELEVATED FIRE DANGERS FOR EASTERN OKLAHOMA AND AT LEAST LIMITED
FIRE DANGERS OVER NORTHWEST ARKANSAS. WIND SPEEDS SHOULD DECREASE
DURING THE LATE AFTERNOON AND EVENING HOURS THURSDAY WHICH WILL
DECREASE FIRE DANGERS. RIDGE OF HIGH PRESSURE THEN SETS UP OVER
THE PLAINS FOR THE WEEKEND ALLOWING FOR MILD TEMPS AND SOUTHERLY
WINDS TO RETURN.

IN THE EXTENDED FORECAST...LATEST MODEL RUNS CONTINUE TO DISAGREE
ON THE NEXT WEATHER SYSTEM TO AFFECT THE REGION FOR NEXT WEEK.
CURRENT INDICATIONS ARE THAT A LONGWAVE TROF LOOKS TO PUSH OUT OF
THE PACIFIC NORTHWEST AND INTO THE SOUTHERN PLAINS DURING THE
FIRST HALF OF NEXT WEEK. THIS WAVE WILL ALLOW FOR RAIN SHOWERS AS
WELL AS RAIN CHANGING OVER TO WINTRY PRECIP TO BE POSSIBLE MID
WEEK AS THE BASE OF THE TROF MOVES THROUGH. EXACT DETAILS OF
TIMING/TYPE/AMOUNTS OF PRECIP STILL REMAINS UNCERTAIN AT THIS
TIME. WILL CONTINUE TO MONITOR AND UPDATE AS MORE DATA COMES IN
AND FORECASTER CONFIDENCE/MODEL CONSISTENCY BECOME MORE IN-LINE
WITH EACH OTHER.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 9 PM WEDNESDAY TO 7 AM THURSDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ070-
     OKZ071-OKZ073-OKZ074-OKZ075.

AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Dec 19, 8:14 PM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
814 PM CST WED DEC 19 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
814 PM CST WED DEC 19 2012

...SEVERE WEATHER POSSIBLE INTO THE EARLY MORNING HOURS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...LIMITED.
	AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...AFTER 3 AM.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A STRONG STORM SYSTEM WILL CONTINUE TO TRACK ACROSS THE PLAINS
OVERNIGHT. THUNDERSTORMS WILL RAPIDLY SPREAD NORTHEASTWARD...
PUSHING EAST OF THE FORECAST AREA BY EARLY THURSDAY MORNING.
SUFFICIENT MOISTURE HAS SPREAD ACROSS THE AREA ALLOWING
INSTABILITY LEVELS SUPPORTIVE OF SEVERE THUNDERSTORMS.

ADDITIONALLY... LIFT AHEAD OF THE APPROACHING STORM SYSTEM WILL
ALSO AID STORM UPDRAFTS... WHILE VERY STRONG WINDS ALOFT
OVERSPREAD THE REGION. LATEST DATA SUGGEST STORMS WILL DEVELOP
INTO ONE OR MORE LINES WHICH WILL ENHANCE THE DAMAGING WIND
POTENTIAL. THE WINDS ALOFT ALSO APPEAR SUPPORTIVE OF BRIEF
TORNADOES WITHIN THESE LINES OF STORMS. SHOULD THESE TORNADO
SIGNATURES DEVELOP THEY WILL BE BRIEF AND LIKELY BE PRECEDED WITH
LITTLE TO NO WARNING.

STRONG WEST TO NORTHWESTERLY WINDS WILL DEVELOP THIS EVENING AND
PERSIST THROUGH THE OVERNIGHT HOURS AS THE STORM SYSTEM LIFTS INTO
THE MISSOURI VALLEY. WIND GUSTS AROUND 45 MPH WILL BE POSSIBLE AND
STRONG WINDS WILL CONTINUE INTO THURSDAY BEFORE DIMINISHING BY
THURSDAY AFTERNOON.

ANY WILDFIRES THAT ARE ONGOING OR DEVELOP EARLY THURSDAY WILL
SPREAD QUICKLY. FINALLY...AS THE STORM SYSTEM SHIFTS
EASTWARD... LIGHT RAIN WILL TRANSITION TO LIGHT SNOW FOR AREAS
NEAR THE OKLAHOMA KANSAS BORDER AND INTO FAR NORTHWEST ARKANSAS.
SNOWFALL AMOUNTS ARE FORECAST TO REMAIN VERY LIGHT WITH NO IMPACTS
EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED ACROSS EXTREME
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS..

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY THROUGH SUNDAY...NO HAZARDS.
MONDAY AND TUESDAY...WINTER WEATHER POTENTIAL.

EXTENDED DISCUSSION...
STRONG NORTHWESTERLY WINDS WILL CONTINUE INTO THURSDAY MORNING
WITH GUSTS AROUND 40 MPH LIKELY.  WINDS WILL DIMINISH BY LATE
AFTERNOON.  DRY AND MILD WEATHER WILL PREVAIL THROUGH THE
WEEKEND... WITH A STRONG STORM SYSTEM AGAIN DEVELOPING AND MOVING
INTO THE CENTRAL U.S. BY EARLY NEXT WEEK.  THIS SYSTEM IS LIKELY
TO IMPACT THE CHRISTMAS HOLIDAY WITH BOTH THUNDERSTORM AND
WINTER WEATHER POTENTIAL SOMEWHERE FROM THE SOUTHERN TO CENTRAL
PLAINS.  THE LOCATION AND MAGNITUDE OF THESE IMPACTS WILL
CONTINUE TO BE REFINED WITH LATER FORECASTS... HOWEVER BE AWARE
OF THIS POTENTIAL STORM SYSTEM AND KEEP APPRISED OF FORECAST
CHANGES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Dec 19, 9:16 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
916 PM CST WED DEC 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     HAIL             4 N MULDROW             35.46N 94.60W
12/19/2012  E1.00 INCH       SEQUOYAH           OK   TRAINED SPOTTER

&&

JDS
Special weather statement, Dec 19, 9:17 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
917 PM CST WED DEC 19 2012

ARZ010-019-OKZ069-200345-
ADAIR OK-CRAWFORD AR-WASHINGTON AR-
917 PM CST WED DEC 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHERN CRAWFORD AND SOUTHWESTERN WASHINGTON

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN ADAIR

AT 917 PM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF UNIONTOWN...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...UNIONTOWN...ODELL...WINSLOW...
BLACKBURN...HOGEYE...STRICKLER...CEDARVILLE...NATURAL DAM...
CHESTER...LEE CREEK...MOUNT GAYLER...DEVILS DEN STATE PARK AND LAKE
FORT SMITH.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3553 9445 3564 9448 3564 9453 3564 9461
      3598 9427 3573 9399
TIME...MOT...LOC 0317Z 226DEG 44KT 3563 9446
Special weather statement, Dec 19, 9:21 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
921 PM CST WED DEC 19 2012

ARZ019-029-200345-
CRAWFORD AR-SEBASTIAN AR-
921 PM CST WED DEC 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     CRAWFORD

IN WEST CENTRAL ARKANSAS
     NORTHERN SEBASTIAN

AT 921 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF CEDARVILLE TO 5 MILES WEST OF MILL
CREEK...MOVING EAST AT 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...PLEASANT HILL...MILL CREEK...CONCORD...
MULBERRY...FORT SMITH...MOUNTAINBURG...VAN BUREN...ALMA...
CEDARVILLE...KIBLER...SHIBLEY...FURRY...DYER...FIGURE FIVE...RUDY...
DORA...LOCKE AND LAKE FORT SMITH.

THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50
MPH.

LAT...LON 3566 9401 3566 9407 3558 9407 3557 9403
      3546 9406 3544 9408 3538 9408 3533 9444
      3540 9443 3548 9445 3554 9446 3574 9399
TIME...MOT...LOC 0321Z 253DEG 44KT 3555 9440 3533 9445
Special weather statement, Dec 19, 9:23 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
923 PM CST WED DEC 19 2012

OKZ053-200430-
CHOCTAW OK-
923 PM CST WED DEC 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CST
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 923 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF SPEER TO 10 MILES SOUTH OF UNGER...
MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...HUGO...ORD...FROGVILLE...GRANT...GAY...GOODLAND...
SAWYER...FORT TOWSON...SWINK...UNGER...SOPER...MESSER...KENT...
HUSKEY...FALLON...SPEER...APPLE...HUGO LAKE STATE PARK AND RAYMOND
GARY STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3387 9551 3389 9551 3388 9555 3392 9556
      3393 9559 3388 9569 3389 9575 3386 9577
      3386 9581 3392 9591 3416 9567 3416 9515
      3395 9515 3395 9522 3389 9525 3387 9529
      3388 9533 3386 9542
TIME...MOT...LOC 0323Z 260DEG 28KT 3418 9551 3389 9583
Special weather statement, Dec 19, 9:34 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
934 PM CST WED DEC 19 2012

OKZ076-200430-
LE FLORE OK-
934 PM CST WED DEC 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CST
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHERN LE FLORE

AT 934 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF WHITESBORO TO 12 MILES SOUTHWEST OF
HONOBIA...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...OCTAVIA...BIG CEDAR...MUSE...WHITESBORO AND
HONOBIA.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3468 9494 3468 9495 3473 9493 3478 9445
      3455 9445 3454 9446 3450 9447 3450 9494
TIME...MOT...LOC 0334Z 260DEG 39KT 3471 9488 3440 9502
Local storm report, Dec 19, 9:36 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
936 PM CST WED DEC 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     TSTM WND GST     5 SE FORT SMITH         35.33N 94.34W
12/19/2012  M63 MPH          SEBASTIAN          AR   ASOS

            MEASURED 63 MPH WIND AT THE FORT SMITH REGIONAL AIRPORT.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 9:11 PM CSTSevere Thunderstorm WarningTSASebastian34 min
Dec 19, 9:17 PM CSTSpecial Weather StatementTSACrawford28 min
Dec 19, 9:21 PM CSTSpecial Weather StatementTSACrawford24 min
Dec 19, 9:48 PM CSTTornado WarningTSACrawford, Franklin, Sebastian11 min
Dec 19, 10:20 PM CSTSpecial Weather StatementTSACarroll, Madison40 min
Dec 20, 1:09 PM CSTWind AdvisoryTSABenton, Carroll, Madison, Washington4 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.